MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SAFELINER; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. SAFELINER; BOTTLE, COLLECTION, VACUUM
Model Number 71-1500DSB
Medical Device Problem Codes Collapse (1099); Mechanical Problem (1384); Structural Problem (2506)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received for a safeliner suction canister (finished good (b)(4)) in which the liner was collapsing during use.A sample was returned for evaluation and received september 27, 2018.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
The disposable liners collapsed during use of the waste fluid management canisters.For one occurrence, the physician had to use portable suction from the crash cart.
 
Additional Manufacturer Narrative
Root cause: the root cause has been determined to be a use error.The user failed to completely seat the liners inside the outer shells.Corrective action: due to the investigation and root cause determination, a corrective action has not been taken.Investigation summary an internal complaint (call 45249) was received for a safeliner suction canister (finished good 71-1500dsb, lot 46592603) in which the liner was collapsing during use.A sample was returned for evaluation and received september 27, 2018.The samples returned consisted only of the outer shells.The liners were not returned.The samples returned were representative samples from the same lot reported under this complaint as well as a similar reported issue from the same customer, which has been reported to the fda under 2320762-2018-00010.The outer shells were returned to deroyal's manufacturing facility for testing.A vacuum decay test was performed and three of the four samples passed this test.Additional testing was performed on the sample that failed, and it was identified that the rotating diss nut assembly on the bracket bubbled when submerged in water.Although leaking was seen at the diss nut assembly, this would not have caused the liner to collapse.During testing, collapsing of a liner was only seen when the liner was not completely seated in the outer shell.This failure would be the result of a use error.The device history record for the reported lot number showed no discrepancies that may have contributed to the reported issue.Deroyal has sold 42 cases or 840 each of the finished good from september 2016 to present.During that same period, a total of two complaints (including this one) were received for this product.This yields a complaint-to-sales ratio of 0.048 percent.Deroyal will continue to monitor post-market feedback and will recognize in the future if a trend develops.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
SAFELINER
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
MDR Report Key7984806
Report Number2320762-2018-00009
Device Sequence Number1682089
Product Code KDQ
UDI-Device Identifier00749756675208
UDI-Public0749756675208
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71-1500DSB
Device Lot Number46592603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1